Advertisement

On p-harmonic measures in half-spaces

  • José G. LlorenteEmail author
  • Juan J. Manfredi
  • William C. Troy
  • Jang-Mei Wu
Article
  • 18 Downloads

Abstract

For all \(1<p<\infty \) and \(N\ge 2\) we prove by using ODE shooting techniques that there is a constant \(\alpha (p,N)>0\) such that the p-harmonic measure in \({\mathbb {R}}^N_+\) of a ball of radius \(0 < \delta \le 1\) in \({\mathbb {R}}^{N-1}\) is bounded above and below by a constant times \(\delta ^{\alpha (p.N)}\). We provide explicit estimates for the exponent \(\alpha (p,N)\).

Keywords

p-Laplacian p-Harmonic measure Shooting method 

Mathematics Subject Classification

34B40 34C11 35J60 

Notes

References

  1. 1.
    Aikawa, H., Kilpelinen, T., Shanmugalingam, N., Zhong, X.: Boundary Harnack principle for \(p\)-harmonic functions in smooth Euclidean domains. Potential Anal. 26(3), 281–301 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Aronsson, G.: Construction of singular solutions to the \(p\)-harmonic equation and its limit equation for \(p = \infty \). Manuscr. Math. 56(2), 135–158 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Coddington, E.A., Levinson, N.: Theory of Ordinary Differential Equations. McGraw-Hill, New York (1955)zbMATHGoogle Scholar
  4. 4.
    Coffman, C.: Uniqueness of the ground state solution for \(\Delta u-u=u^{3}=0\) and a variational charcterization of other solutions. Arch. Ration. Mech. Anal. 46(2), 81–95 (1972)CrossRefzbMATHGoogle Scholar
  5. 5.
    Deblassie, D., Smits, R.G.: The p-harmonic measure of a small spherical cap. Le Mathematiche LXXI-Fasc I, 149–171 (2016)MathSciNetzbMATHGoogle Scholar
  6. 6.
    DeBlassie, D., Smits, R.G.: The \(p\)-harmonic measure of small axially symmetric sets. Potential Anal.  https://doi.org/10.1007/s11118-017-9668-0
  7. 7.
    Hartman, P.: Ordinary Differential Equations, Classics in Applied Mathematics. SIAM, Philadelphia (2002)CrossRefGoogle Scholar
  8. 8.
    Hastings, S.P., McLeod, J.B.: Classical methods in ordinary differential equations: with applications to boundary value problems. In: Graduate Studies in Mathematics. Applied mathematics, vol. 129. American Mathematical Society (2011)Google Scholar
  9. 9.
    Heinonen, J., Kilpelinen, T., Martio, O.: Nonlinear Potential Theory of Degenerate Elliptic Equations. Dover, New York (1993)Google Scholar
  10. 10.
    Hirata, K.: Global estimates for non-symmetric Green type functions with application to the p-Laplace equation. Potential Anal. 29, 221–239 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Kwong, M.: Uniqueness of the positive solution of \(\Delta u-u=u^{p}=0\) in \(R_{n}\). Arch. Ration. Mech. Anal. 105, 3, 243–266 (1989)CrossRefGoogle Scholar
  12. 12.
    Lewis, J., Nyström, K.: Boundary behaviour and the Martin boundary problem for \(p\)-harmonic functions in Lipschitz domains. Ann. Math. 172(3), 1917–1948 (2010)CrossRefzbMATHGoogle Scholar
  13. 13.
    Lundstrom, N.L.P., Vasilis, J.: Decay of p-harmonic measure in the plane. Annales Academiae Scientiarum Fennicae Mathematica 38, 351–356 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Llorente, J.G., Manfredi, J.J., Wu, J.M.: \(p\)-Harmonic measure is not additive on null sets. Ann. Scuola Norm. Sup. Pisa Cl. Sci. IV, 357–373 (2005)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Martin, R.: Minimal positive harmonic functions. Trans. Am. Math. Soc. 49, 137–172 (1941)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    McLeod, K., Troy, W.C., Weissler, F.: Radial solutions of \(\Delta u+f(u)=0\) with prescribed numbers of zeros. J. Differ. Eqs. 83, 368–378 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Nehari, Z.: On a nonlinear differential equation arising in nuclear physics. Proc. R. Ir. Acad. 62, 117–135 (1963)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Peres, Y., Schramm, O., Sheffield, S., Wilson, D.B.: Tug-of-war and the infinity Laplacian. J. Am. Math. Soc. 22, 167–210 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Porretta, A., Véron, L.: Separable \(p\)-harmonic functions in a cone and related quasilinear equations on manifolds. J. Eur. Math. Soc. 11, 1285–1305 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Tolksdorf, P.: On the Dirichlet problem for quasilinear equations in domains with conical boundary points. Comm. Partial Differ. Equ. 8, 773–817 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Zhang, Z., Lie, S.: On sign-changing and multiple solutions of the \(p\)-Laplacian. J. Funct. Anal. 197, 447–468 (2003)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Departament de MatemàtiquesUniversitat Autònoma de BarcelonaBellaterra, BarcelonaSpain
  2. 2.Department of MathematicsUniversity of PittsburghPittsburghUSA
  3. 3.Department of MathematicsUniversity of Illinois at Urbana-ChampaignUrbanaUSA

Personalised recommendations